MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.The device was manufactured in august 2021.Since the device was discarded and not returned, we are not able to determine the exact manufactured date; therefore, august 1, 2021 was used.
 
Event or Problem Description
A biomedical engineer at the user facility reported that two single-use repositionable clips (subject device) would not release when "fired".The customer reported that the issue was not due to manipulation.The issue occurred during an unspecified procedure.There was no patient or user injury reported due to the event.The subject devices were discarded by the user facility; however, photos of the clips were provided.Additional details have been requested regarding the reported events.At this time, no additional information has been provided.This report is being submitted for the issue with the second clip, under patient identifier (b)(6).The issue with the first clip was submitted on the medwatch with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and since the device was discarded, the definitive root cause of the clip failure could not be determined and the complaint could not be confirmed.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record was performed for the associated lot and found no deviations that could have caused or contributed to the reported issue.It is possible that the cause of the clip opening failure was that the retracted clip arms were unable to open during insertion into the endoscope by being locked by the clip pipe, or the clip arm protruded from the tube sheathe, which caused the clip arm to stay closed when the slider was pressed.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15000803
Report Number9614641-2022-00002
Device Sequence Number1614225
Product Code PKL
UDI-Device Identifier04953170345180
UDI-Public04953170345180
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number18K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/14/2022
09/21/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/11/2022
10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown